It’s likely that your family regularly uses it. It shows up in hundreds of everyday products. If fact, you even give it to your kids. Yet, this drug is the nation’s leading cause of liver failure, and is one of the top drugs causing overdoses around the world. What is it?
I’m talking about acetaminophen. However, I’m not hear to warn you about Tylenol or other drugs that contain acetaminophen, but to teach you how easy it is to overdose on everyday drugs.
For example, if you’re sick, you may take acetaminophen as a pain reliever three to four times a day. Then, you may take a cold medicine too, not knowing that it contains acetaminophen. Now, you’re already at risk of taking too much.
Pay special attention to the active ingredients in every medicine you take—especially if you’re using a pain reliever and cold medicines. Even with the best intentions, you can cause more harm than good.
Here are some of my other blogs on the topic:
- Medicines Poison More Kids Than Chemicals
- Kitchen Spoons Dole Out Dangerous Overdoses to Kids
- Cold medicines and children: a dangerous mix?
- Study: Label changes for cough and cold medicine led to reduced ED visits for young children
- Toddler Cold Medications
- Parents continue to give OTC cough, cold treatments to young children despite FDA warnings
© Copyright WLL, INC. 2013. This blog provides a wide variety of general health information only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment from your regular physician. If you are concerned about your health, take what you learn from this blog and meet with your personal doctor to discuss your concerns.